Alert archive / Nevada / Severe Thunderstorm Warnings in 2006
Severe Thunderstorm Warning 22, NWS Las Vegas, NV
NWS Las Vegas, NV issued this severe thunderstorm warning at Jul 6, 2006, 1:13 PM PDT for Clark County, Nevada. It was in force for 47 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 6, 2006, 1:13 PM PDT (20:13 UTC)
- Expired
- Jul 6, 2006, 2:00 PM PDT
- In force
- 47 min
- Issued by
- NWS Las Vegas, NV
- Area
- Counties, with a storm outline in the text
County Clark County, NV
The radar
The Las Vegas radar (KESX), 42 km from the middle of the area, began a volume at 20:13 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Mercury/Desert R, NV (KDRA), launched 12:00Z, 8.2 hours before the alert went out and 129 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 20 J/kg
- Mixed-layer CIN
- -251 J/kg
- Mixed-layer LCL
- 2719 m above ground
- 0-6 km bulk shear
- 30 kt
- 0-1 km storm-relative helicity
- 54 m²/s²
- 0-3 km storm-relative helicity
- 85 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS55 KVEF 062014
SVRVEF
NVC003-062100-
/O.NEW.KVEF.SV.W.0022.060706T2013Z-060706T2100Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE LAS VEGAS NV
113 PM PDT THU JUL 6 2006
THE NATIONAL WEATHER SERVICE IN LAS VEGAS HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
CENTRAL CLARK COUNTY IN SOUTHERN NEVADA...
* UNTIL 200 PM PDT.
* AT 108 PM PDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING NICKEL SIZE HAIL. THIS
STORM WAS LOCATED NEAR BOULDER BEACH...OR ABOUT NEAR HOOVER DAM...
AND WAS MOVING NORTHEAST AT 5 MPH.
* THE SEVERE THUNDERSTORM WILL BE NEAR...
CALLVILLE BAY AROUND 155 PM PDT...
BOULDER CITY THROUGH 155 PM PDT...
IF ON OR NEAR LAKE MEAD...GET OUT OF THE WATER AND MOVE INDOORS OR
INSIDE A VEHICLE. REMEMBER...LIGHTNING CAN STRIKE OUT TO 15 MILES
FROM THE PARENT THUNDERSTORM. IF YOU CAN HEAR THUNDER...YOU ARE
CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. MOVE TO SAFE SHELTER NOW. DO
NOT BE CAUGHT ON THE WATER IN A THUNDERSTORM.
LAT...LON 3621 11453 3617 11449 3614 11466 3609 11475
3602 11473 3597 11475 3595 11473 3579 11494
3587 11502 3591 11502 3635 11476
$$
BAILEY2 follow-up statements
000
WWUS55 KVEF 062030
SVSVEF
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE LAS VEGAS NV
129 PM PDT THU JUL 6 2006
NVC003-062100-
/O.CON.KVEF.SV.W.0022.000000T0000Z-060706T2100Z/
CLARK NV-
129 PM PDT THU JUL 6 2006
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 200 PM PDT
FOR CENTRAL CLARK COUNTY...
AT 123 PM PDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING DIME SIZE HAIL
AND VERY HEAVY RAIN. THIS STORM WAS LOCATED AT BOULDER BEACH...NEAR
HOOVER DAM...AND WAS MOVING NORTHEAST AT 5 MPH.
THE SEVERE THUNDERSTORM WILL BE NEAR...
BOULDER CITY AND BOULDER BEACH THROUGH 200 PM PDT.
LAT...LON 3621 11453 3617 11449 3614 11466 3609 11475
3602 11473 3597 11475 3595 11473 3579 11494
3587 11502 3591 11502 3635 11476
$$
BAILEY000
WWUS55 KVEF 062103
SVSVEF
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE LAS VEGAS NV
203 PM PDT THU JUL 6 2006
NVC003-062113-
/O.EXP.KVEF.SV.W.0022.000000T0000Z-060706T2100Z/
CLARK NV-
203 PM PDT THU JUL 6 2006
...THE SEVERE THUNDERSTORM WARNING FOR CENTRAL CLARK COUNTY HAS
EXPIRED...
THE STORM HAS WEAKENED BELOW SEVERE LIMITS...THUS THE WARNING WAS
ALLOWED TO EXPIRE
LAT...LON 3621 11453 3617 11449 3614 11466 3609 11475
3602 11473 3597 11475 3595 11473 3579 11494
3587 11502 3591 11502 3635 11476
$$What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Las Vegas, NV wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 6, 9:30 AM PDT, 3 hours 43 minutes earlier.
Area forecast discussion, Jul 6, 9:30 AM PDT, 3 hours 43 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE LAS VEGAS NV 930 AM PDT THU JUL 6 2006 .SYNOPSIS...A RELATIVELY MOIST AND UNSTABLE AIR MASS WILL REMAIN OVER EASTERN NEVADA AND WESTERN ARIZONA INTO THE WEEKEND...RESULTING IN SCATTERED AFTERNOON AND EVENING SHOWERS AND THUNDERSTORMS. SOUTHWESTERN NEVADA AND MOST OF SOUTHEAST CALIFORNIA WILL BE IN DRIER AIR...AND WILL SEE ONLY A FEW THUNDERSTORMS. && .UPDATE...UPPER AIR DISTURBANCE CONTINUES TO TRACK TOWARD MOHAVE COUNTY. SEVERAL DIFFERENT CLUSTERS OF LIGHTENING HAVE OCCURRED NEAR CENTER OF ACTIVITY WITH A FEW SMALLER GROUPS AHEAD OF IT. HAVE ISSUED A NOW FOR ONE GROUP OF STORMS OVER COLORADO CITY. DEW POINTS CONTINUE TO BE HIGH ESPECIALLY NEAR THE CAL-NEV-ARI BORDER WITH TWO PLACES HAVING VALUES OVER 70. AM ISSUING UPDATED GRIDS AND A NEW ZFP TO REFLECT MORE PRECIPITATION IN MOHAVE COUNTY. WILL NEED TO KEEP A VERY CLOSE EYE THERE TO SEE IF A FLASH FLOOD WATCH IS NECESSARY. && .SHORT TERM...WATER VAPOR CLEARLY SHOWS MID LEVEL DRYING ASSOCIATED WITH THE SHORTWAVE TROUGH MOVING IN FROM THE PACIFIC. THIS DRYING IS IMPINGING ON OUR WESTERN CWFA AT THIS TIME. HOWEVER...IN THE SOUTHEASTERLY FLOW OVER ARIZONA...A MOIST IMPULSE IS ROTATING NORTH TOWARDS OUR EASTERN CWFA. YESTERDAY...THE CALIFORNIA SHORTWAVE WAS EXPECTED TO BRING DRIER SOUTHWEST FLOW TO THE NORTHWEST TWO THIRDS OR SO OF OUR AREA. HOWEVER...WITH THE ARIZONA WAVE NOW IN THE PICTURE...THIS FORECAST WILL BE BASED ON THE TWO WAVES ESSENTIALLY BATTLING TO A DRAW. THUS...THUNDERSTORM CHANCES FOR THIS AFTERNOON AND EVENING WERE PAINTED IN ABOUT THE SAME AREAS WHICH EXPERIENCED STORMS WEDNESDAY. STILL GOING WITH THE IDEA OF REDUCING POPS FROM THE WEST A LITTLE BIT ON FRIDAY...WITH LITTLE ADDITIONAL CHANGE OVER THE WEEKEND...BUT CONFIDENCE IS NOT HIGH. TEMPERATURES PRETTY CLOSE TO SEASONAL NORMS OVERALL TODAY AND TOMORROW...WITH POINT FORECASTS AGAIN HIGHLY DEPENDENT ON LATE MORNING/EARLY AFTERNOON THUNDERSTORM DEVELOPMENT. IF THE AFOREMENTIONED DRYING TREND OVER THE WEEKEND ACTUALLY OCCURS...TEMPERATURES WOULD RISE A FEW DEGREES ABOVE NORMAL. .LONG TERM...MODELS CONTINUE TO SHOW MOISTURE REMAINING IN PLACE OVER THE SOUTHERN AND EASTERN AREAS OF THE CWA SUNDAY AND MONDAY AS A WEAK SHORTWAVE APPROACHES THE WEST COAST. GFS SHOWS THIS TROUGH TO DEEPEN SLIGHTLY ON TUESDAY AND FINALLY KICK THE LOWER LEVEL MOISTURE EAST. ALTHOUGH I DO THINK THE SOUTHWEST FLOW WILL INCREASE ON TUESDAY...STILL HAVING A HARD TIME BELIEVING THE SHORTWAVE WILL BE AS DEEP AS THE MODELS INDICATE. EXPECT TO SEE A COUPLE DEGREES OF TEMPERATURE DROP...BUT WILL KEEP NUMBERS SLIGHTLY HIGHER THAN GUIDANCE. WEDNESDAY AND THURSDAY LOOK TO REMAIN DRY OVER THE FORECAST AREA AND HAVE KEPT ALL MENTION OF POPS OUT OF THE ZONES. && .AVIATION...SCATTERED THUNDERSTORMS ARE EXPECTED TO DEVELOP THIS AFTERNOON AFTER 20Z AND AFFECT PORTIONS OF THE PEACH SPRINGS AND MORMON MESA CORRIDORS. THUNDERSTORMS WILL ALSO BE POSSIBLE ALONG THE BEATTY AND DAGGETT CORRIDORS...HOWEVER COVERAGE IS EXPECTED TO BE LESS. TAFS AND TWEBS ADEQUATELY DESCRIBE EXPECTED WEATHER CONDITIONS FOR AREA TERMINALS. SEE TAFS FOR KLAS... KVGT... KDRA... KBIH... KDAG... KEED. AVIATION DISCUSSION NOT UPDATED FOR AMENDED TAFS. && .VEF WATCHES/WARNINGS/ADVISORIES... .NV...NONE. .AZ...NONE. .CA...NONE. BELL/MORGAN/GORELOW HTTP://WEATHER.GOV/LASVEGAS
The office that day
Everything else NWS Las Vegas, NV issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 6, 1:33 PM PDT | Flash Flood Warning | VEF | Clark | 3 hr |
| Jul 6, 2:10 PM PDT | Flash Flood Warning | VEF | Lincoln | 2 hr |
| Jul 6, 2:39 PM PDT | Severe Thunderstorm Warning | VEF | Lincoln | 20 min |
| Jul 6, 3:13 PM PDT | Severe Thunderstorm Warning | VEF | Lincoln | 32 min |
| Jul 6, 3:45 PM PDT | Flash Flood Warning | VEF | Lincoln | 2 hr |
Nearby
Severe Thunderstorm Warnings in Nevada, 2006Every severe thunderstorm warning in 2006
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.